Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 232, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2008, 6:41 PM CDT for Perry County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 21, 2008, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Perry County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212341 SVRMOB MSC111-220015- /O.NEW.KMOB.SV.W.0232.080721T2341Z-080722T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 641 PM CDT MON JUL 21 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PERRY COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF NEW AUGUSTA... * UNTIL 715 PM CDT * AT 636 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR FERGUSON...OR ABOUT NEAR NEW AUGUSTA. THE STORMS WAS MOVING SLOWLY NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINGATE BY 650 PM CDT... BEAUMONT...FERGUSON...KITTRELL AND 7 MILES SOUTH OF HINTONVILLE BY 715 PM CDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3127 8890 3107 8888 3103 8905 3123 8912 TIME...MOT...LOC 2340Z 250DEG 3KT 3115 8899 $$
3 follow-up statements
000 WWUS54 KMOB 212350 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 650 PM CDT MON JUL 21 2008 MSC111-220015- /O.CON.KMOB.SV.W.0232.000000T0000Z-080722T0015Z/ PERRY MS- 649 PM CDT MON JUL 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL PERRY COUNTY... AT 649 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH AND NICKEL SIZE HAIL. THIS STORM WAS NEAR FERGUSON AND BEAUMONT...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FERGUSON BY 7 PM CDT... BEAUMONT...KITTRELL AND 6 MILES SOUTH OF HINTONVILLE BY 710 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3127 8890 3107 8888 3103 8905 3123 8912 TIME...MOT...LOC 2349Z 242DEG 4KT 3116 8897 $$
000 WWUS54 KMOB 220006 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 706 PM CDT MON JUL 21 2008 MSC111-220015- /O.CON.KMOB.SV.W.0232.000000T0000Z-080722T0015Z/ PERRY MS- 705 PM CDT MON JUL 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL PERRY COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH AND LARGE HAIL AROUND NICKEL SIZE. THIS STORM WAS ALONG AND JUST SOUTH OF HIGHWAY 98...JUST SOUTH OF FERGUSON...AND WAS MOVING SLOWLY TO THE NORTH AT 3 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FERGUSON...WINGATE...BEAUMONT AND NEW AUGUSTA BY 715 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3127 8890 3107 8888 3103 8905 3123 8912 TIME...MOT...LOC 0005Z 199DEG 3KT 3117 8898 $$
000 WWUS54 KMOB 220018 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 718 PM CDT MON JUL 21 2008 MSC111-220025- /O.EXP.KMOB.SV.W.0232.000000T0000Z-080722T0015Z/ PERRY MS- 715 PM CDT MON JUL 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY EXPIRED AT 715 PM CDT... AT 715 PM CDT...THE THUNDERSTORM OVER CENTRAL PERRY COUNTY NEAR FERGUSON AND BEAUMONT HAD WEAKENED BELOW SEVERE LIMITS. THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. GUSTY WINDS TO NEAR 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING STRIKES ARE STILL POSSIBLE WITH THIS STORM. LAT...LON 3127 8890 3107 8888 3103 8905 3123 8912 TIME...MOT...LOC 0006Z 207DEG 9KT 3119 8897 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:56 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 21, 3:56 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT MON JUL 21 2008 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) UPPER LEVEL RIDGE IS BEGINNING TO LOSE ITS GRIP ON AREA WEATHER AS IT SHIFTS WESTWARD...DECREASING SUBSIDENCE ALOFT IS NO LONGER STRONG ENOUGH TO SHUT-OFF CONVECTIVE INITIATION. EXPECT THE ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE REGION THIS AFTERNOON TO DISSIPATE BY EARLY EVENING WITH THE LOSS OF SURFACE HEATING. HOWEVER, THEYLL RETURN TUESDAY AFTERNOON AND LINGER INTO EARLY EVENING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) TROPICAL STORM DOLLYS PROJECTED TO TRACK WEST-NORTHWESTWARD TOWARD SOUTH TEXAS SO WILL HAVE LITTLE IMPACT ON AREA WEATHER. MODELS REMAIN CONSISTENT IN REPLACING THE UPPER LEVEL RIDGE WHICH HAS DOMINATED THE REGION WITH A DEEPENING UPPER LEVEL TROUGH. PATTERN WILL SUPPORT A MORE ACTIVE CONVECTIVE SEA BREEZE FRONT PATTERN ALONG WITH A SERIES OF SHORTWAVE TROUGHS MOVING OVER THE AREA. GFS PROJECTS THE REMNANTS OF A WEAK COLD FRONT TO PUSH SOUTHWARD ACROSS THE REGION BY THIS WEEKEND. && .AVIATION...MVFR CEILINGS/VSBYS POSSIBLE FOR BRIEF TIMES IN ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS. OTHERWISE...VFR CONDITIONS PREVAIL THROUGH NEXT 24 HOURS. && .MARINE...COASTAL WATERS WEATHER WILL BE CONTROLLED BY SURFACE RIDGE OF HIGH PRESSURE THIS WEEK. WELL TO THE SOUTH...TROPICAL STORM DOLLY OVER THE SOUTHERN GULF IS PROJECTED BY THE NATIONAL HURRICANE CENTER TO TRACK NORTHWEST THROUGH WEDNESDAY WITH EXPECTED LANDFALL ALONG THE LOWER TEXAS COAST...NEAR BROWNSVILLE LATE WEDNESDAY. FORECASTERS MAINTAIN THE THOUGHT THAT SEAS WILL BUILD DUE TO INCREASING SWELL LATE TONIGHT AND CONTINUE THROUGH THE DAY TUESDAY BEFORE A SUBSIDING TREND ON WEDNESDAY AS DOLLY BEGINS TO MOVE ONSHORE THE LOWER TEXAS COAST. SEE NOTHING IN THE LATEST DATA TO CAUSE US TO CHANGE THE SEA HEIGHT GRIDDED FORECASTS...PASSED DOWN FROM THE PREVIOUS SHIFT. ALTHOUGH TIDAL RANGES AVERAGE ABOUT A HALF FOOT...RIP CURRENT RISK IS FORECAST TO INCREASE TUESDAY DUE TO LONG PERIOD SWELL IMPINGING ALONG THE COASTLINE DURING PERIOD OF OUTGOING TIDE. /10 && .FIRE WEATHER...UNSEASONABLY HOT AND DRY CONDITIONS TO REMAIN OVER THE AREA THROUGH TUESDAY WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING RAIN SHOWERS AND THUNDERSTORMS. RELATIVE HUMIDITIES DURING THIS PERIOD WILL APPROACH BUT REMAIN ABOVE CRITICAL LEVELS. MID-WEEK WILL BRING A RETURN TO MORE SEASONABLE CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 94 74 91 / 05 20 10 30 PENSACOLA 75 93 75 91 / 05 20 10 30 DESTIN 82 88 82 87 / 05 20 10 30 EVERGREEN 70 97 70 93 / 05 20 10 40 WAYNESBORO 68 96 69 92 / 05 20 10 30 CAMDEN 71 98 71 94 / 05 20 05 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 21, 6:05 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CDT MON JUL 21 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS OR SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS ALONG AREA BEACHES ON TUESDAY AS LONG PERIOD SWELLS GENERATED BY TROPICAL STORM DOLLY APPROACH THE NORTHERN GULF COAST BEACHES. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 4:13 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 413 PM CDT MON JUL 21 2008 FLZ003-004-212200- INLAND SANTA ROSA-COASTAL SANTA ROSA- 413 PM CDT MON JUL 21 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF CHUMUCKLA...MOVING NORTHWEST AT 12 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHUMUCKLA THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 21, 5:08 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 508 PM CDT MON JUL 21 2008 ALZ056-212245- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 508 PM CDT MON JUL 21 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHEAST OF WILCOX...MOVING WEST AT 7 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WILCOX...BROWNVILLE AND EVERGREEN THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.